Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 335, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 14, 2020, 3:35 AM CDT for LeFlore County, Sequoyah County, Oklahoma; Crawford County, Sebastian County, Arkansas. It was in force for 40 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2020, 3:35 AM CDT (08:35 UTC)
- Expired
- Aug 14, 2020, 4:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 3:35 AM CDT | TSTM WND DMG | Fort Smith, AR | NUMEROUS TREES DOWN ACROSS TOWN. RELAYED BY COUNTY EMERGENCY MANAGEMENT. |
| Aug 14, 3:43 AM CDT | TSTM WND GST 70 | Fort Smith, AR | SPOTTER REPORTS AN ESTIMATED WIND GUST OF 65 TO 70MPH IN DOWNTOWN FT. SMITH. |
| Aug 14, 3:57 AM CDT | TSTM WND DMG | 2 Ene Greenwood, AR | MULTIPLE BRANCHES UP TO A FOOT IN DIAMETER DOWN. THIS REPORT LOCATION PREVIOUSLY ESTIMATED WIND GUSTS OF 60MPH. |
| Aug 14, 3:57 AM CDT | TSTM WND GST 60 | 2 Ene Greenwood, AR | |
| Aug 14, 4:05 AM CDT | TSTM WND DMG | Lavaca, AR | NUMEROUS TREES DOWN ACROSS TOWN RELAYED BY COUNTY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
254
WUUS54 KTSA 140835
SVRTSA
ARC033-131-OKC079-135-140915-
/O.NEW.KTSA.SV.W.0335.200814T0835Z-200814T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
335 AM CDT Fri Aug 14 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Crawford County in northwestern Arkansas...
Sebastian County in west central Arkansas...
Southeastern Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
* Until 415 AM CDT.
* At 335 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Figure Five to near Moffett to near
Muldrow, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Cameron...
Moffett... Excelsior...
Fort Smith Regional Airport... Bloomer...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 10.
Interstate 40 in Oklahoma between mile markers 314 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3500 9423 3499 9425 3503 9456 3544 9470
3544 9450 3554 9429 3526 9408 3522 9408
3520 9406 3520 9405 3521 9404 3519 9403
3514 9403
TIME...MOT...LOC 0835Z 335DEG 31KT 3551 9431 3539 9447 3541 9463
HAIL...0.88IN
WIND...70MPH
$$2 follow-up statements
627
WWUS54 KTSA 140843
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
343 AM CDT Fri Aug 14 2020
ARC033-131-OKC079-135-140915-
/O.CON.KTSA.SV.W.0335.000000T0000Z-200814T0915Z/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
343 AM CDT Fri Aug 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTHWESTERN CRAWFORD...SEBASTIAN...SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES...
At 343 AM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Alma to Arkoma to 3 miles south of
Muldrow, moving southeast at 35 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Cameron...
Moffett... Excelsior...
Fort Smith Regional Airport... Bloomer...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 10.
Interstate 40 in Oklahoma between mile markers 314 and 328.
Interstate 540 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3500 9423 3499 9425 3503 9456 3544 9470
3544 9450 3554 9429 3526 9408 3522 9408
3520 9406 3520 9405 3521 9404 3519 9403
3514 9403
TIME...MOT...LOC 0843Z 335DEG 31KT 3546 9428 3534 9444 3536 9460
HAIL...0.88IN
WIND...80MPH
$$029
WWUS54 KTSA 140856
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
356 AM CDT Fri Aug 14 2020
OKC135-140905-
/O.CAN.KTSA.SV.W.0335.000000T0000Z-200814T0915Z/
Sequoyah OK-
356 AM CDT Fri Aug 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUOYAH COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3500 9423 3499 9425 3503 9456 3529 9464
3532 9457 3530 9454 3530 9449 3533 9450
3535 9448 3537 9443 3549 9425 3526 9408
3522 9408 3520 9405 3521 9404 3514 9403
TIME...MOT...LOC 0855Z 319DEG 38KT 3540 9419 3520 9431 3520 9462
$$
ARC033-131-OKC079-140915-
/O.CON.KTSA.SV.W.0335.000000T0000Z-200814T0915Z/
Crawford AR-Sebastian AR-Le Flore OK-
356 AM CDT Fri Aug 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR SOUTH CENTRAL CRAWFORD...SEBASTIAN AND NORTHEASTERN LE FLORE
COUNTIES...
At 355 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Lavaca to Excelsior to 2 miles south
of Spiro, moving southeast at 45 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Fort Smith... Van Buren...
Greenwood... Barling...
Pocola... Lavaca...
Spiro... Arkoma...
Hackett... Hartford...
Huntington... Bonanza...
Midland... Cameron...
Excelsior... Fort Smith Regional Airport...
Bloomer... Washburn...
Burnville... Jenny Lind...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 8 and 11.
Interstate 540 between mile markers 2 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3500 9423 3499 9425 3503 9456 3529 9464
3532 9457 3530 9454 3530 9449 3533 9450
3535 9448 3537 9443 3549 9425 3526 9408
3522 9408 3520 9405 3521 9404 3514 9403
TIME...MOT...LOC 0855Z 319DEG 38KT 3540 9419 3520 9431 3520 9462
HAIL...0.88IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 12:18 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 14, 12:18 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 AM CDT Fri Aug 14 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions at this time, although expect thunderstorms to
develop around 07-08Z across northwest Arkansas with the
activity moving south and southeast through the night. Expect
storms to remain a bit east of the eastern OK sites, with
MVRF cigs/vsbys possible mainly for the northwestern AR sites
in and near storms. Most of the convection should diminish
toward 14-15Z.
&&
.PREV DISCUSSION... /Issued 941 PM CDT Thu Aug 13 2020/
DISCUSSION...
Main update item for this evening is adding a flash flood watch
effective from midnight to 8 am for parts of eastern Oklahoma and
northwest Arkansas. Elevated boundary setting up a little further
east tonight, with a resultant heavy rain axis across far eastern
Oklahoma extending southeast into parts of northwest Arkansas.
The swath of heaviest rainfall is expected to remain fairly
narrow, however localized amounts up to 4 inches will be possible.
Remaining forecast elements look in good shape, sans some very
minor tweaks to overnight QPF.
Updated ZFP/PFM/AFM and new FFA already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 93 70 88 / 0 0 10 10
FSM 74 94 72 92 / 0 10 10 10
MLC 74 95 73 89 / 0 10 10 10
BVO 72 91 66 86 / 10 10 10 10
FYV 70 89 67 86 / 0 10 10 10
BYV 69 90 67 88 / 0 10 10 10
MKO 74 93 70 88 / 0 10 10 10
MIO 71 90 65 86 / 0 10 10 10
F10 73 93 70 87 / 0 0 10 10
HHW 75 97 75 95 / 0 0 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 8 AM CDT this morning for OKZ062-063-068-
069-072.
AR...Flash Flood Watch until 8 AM CDT this morning for ARZ010-019-020-
029.
&&
AVIATION.....18Hazardous weather outlook, Aug 13, 4:37 PM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 437 PM CDT Thu Aug 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 437 PM CDT Thu Aug 13 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Around Midnight. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Around Midnight. DANGEROUS HEAT. RISK...Elevated. AREA...Portions of eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Ongoing hot and humid conditions will result in heat index values around 105 degrees. Conditions will improve after sunset. Multiple clusters of strong thunderstorms will likely develop again tonight across portions of northeast Oklahoma and northwest Arkansas. A few of these storms could be severe with marginally severe hail and damaging winds. In addition, very heavy rainfall is likely in the stronger storms and localized flash flooding may become the main concern into early Friday morning given the slow storm motions expected. A flash flood watch may be needed for portions of the area later as the axis of heavier rainfall becomes more certain. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm and Dangerous Heat Potential. SATURDAY...Dangerous Heat Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms are likely to be ongoing Friday morning across portions of eastern Oklahoma and northwest Arkansas with a continued threat for heavy rainfall. These storms will gradually weaken during the morning hours with hot and humid conditions developing both Friday and Saturday afternoons. A slight chance of thunderstorms will return Sunday and Monday as a weak cold front gradually pushes through the region. Dry and cooler weather is expected for the first part of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 14, 1:40 AM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Tulsa OK 140 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140730- Washington AR-Adair OK-Cherokee OK- 140 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON... NORTHERN ADAIR AND EASTERN CHEROKEE COUNTIES UNTIL 230 AM CDT... At 139 AM CDT, a strong thunderstorm was located 5 miles east of Scraper, moving southeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Westville... Proctor... Christie... Scraper... Cincinnati... Baron... Summers... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3604 9490 3616 9478 3604 9444 3581 9459 TIME...MOT...LOC 0639Z 304DEG 18KT 3608 9476
Special weather statement, Aug 14, 2:07 AM CDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 207 AM CDT Fri Aug 14 2020 ARZ010-OKZ068-069-140745- Washington AR-Adair OK-Cherokee OK- 207 AM CDT Fri Aug 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 245 AM CDT... At 207 AM CDT, a strong thunderstorm was located 3 miles north of Proctor, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... Eldon... Adair State Park... Proctor... Christie... Strickler... Maryetta... Bunch... Baron... Clyde... Canehill... Morrow... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3597 9492 3611 9478 3585 9427 3565 9477 TIME...MOT...LOC 0707Z 307DEG 28KT 3601 9479
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 9:32 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 12 hr |
| Aug 14, 1:40 AM CDT | Special Weather Statement | TSA | Adair | 50 min |
| Aug 14, 2:07 AM CDT | Special Weather Statement | TSA | Adair | 38 min |
| Aug 14, 2:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 48 min |
| Aug 14, 3:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 39 min |
| Aug 14, 3:13 AM CDT | Heat Advisory | TSA | Choctaw, Craig, Creek, Haskell, Latimer, McIntosh and 12 more | 17 hr |
| Aug 14, 3:16 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 4 hr |
| Aug 14, 4:03 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 14, 5:14 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes | 3 hr |
| Aug 14, 5:21 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Aug 14, 5:39 AM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Aug 14, 6:16 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 44 min |
| Aug 14, 6:26 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes | 3 hr |
| Aug 14, 6:34 AM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 3 hr |
| Aug 14, 6:56 AM CDT | Special Weather Statement | TSA | Craig, Delaware | 34 min |
| Aug 14, 7:03 AM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Aug 14, 7:31 AM CDT | Special Weather Statement | TSA | Delaware | 59 min |
| Aug 14, 9:08 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware | 6 hr |
| Aug 14, 9:14 AM CDT | Areal Flood Warning | TSA | Adair, Sequoyah | 6 hr |
| Aug 14, 9:20 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Mayes | 6 hr |
| Aug 14, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 30 hr |
| Aug 14, 4:18 AM CDT | Special Weather Statement | TSA | Logan | 27 min |
| Aug 14, 4:33 AM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.